Short-term use of serotonin reuptake inhibitors and risk of upper gastrointestinal bleeding

Yen Po Wang, Yung Tai Chen, Chia Fen Tsai, Szu Yuan Li, Jiing Chyuan Luo, Shuu Jiun Wang, Chao Hsiun Tang, Chia Jen Liu, Han Chieh Lin, Fa Yauh Lee, Full Young Chang, Ching Liang Lu

研究成果: 雜誌貢獻文章

52 引文 斯高帕斯(Scopus)

摘要

Objective: The association between selective serotonin receptor inhibitors (SSRIs) and risk of upper gastrointestinal bleeding remains controversial. Previous studies have generally evaluated the issue for approximately 3 months, even though the SSRI-mediated inhibition of platelet serotonin concentrations occurs within 7-14 days. The authors explored the risk of upper gastrointestinal bleeding after shortterm SSRI exposure by a case-crossover design. Method: The records of psychiatric inpatients with upper gastrointestinal bleeding were retrieved from the Taiwan National Health Insurance Database (199822009). Rates of antidepressant use were compared for case and control periods with time windows of 7, 14, and 28 days. The adjusted self-matched odds ratios from a conditional logistic regression model were used to determine the association between SSRI use and upper gastrointestinal bleeding. Results: A total of 5,377 patients with upper gastrointestinal bleeding were enrolled. The adjusted odds ratio for the risk of upper gastrointestinal bleeding after SSRI exposure was 1.67 (95% CI=1.23-2.26) for the 7-day window, 1.84 (95% CI=1.42-2.40) for the 14-day window, and 1.67 (95% CI=1.34-2.08) for the 28-day window. SSRIs with high and intermediate, but not low, affinity for serotonin transporter were associated with upper gastrointestinal bleeding. An elevated risk of upper gastrointestinal bleeding after SSRI exposure was seen in male but not female patients. Conclusions: Short-term SSRI use (7-28 days) is significantly associated with upper gastrointestinal bleeding. Gender differences may exist in the relationship between SSRI use and upper gastrointestinal bleeding. Physicians should carefully monitor signs of upper gastrointestinal bleeding even after short-term exposure to SSRIs, as is done with nonsteroidal antiinflammatory drugs and aspirin.

原文英語
頁(從 - 到)54-61
頁數8
期刊American Journal of Psychiatry
171
發行號1
DOIs
出版狀態已發佈 - 一月 1 2014

ASJC Scopus subject areas

  • Psychiatry and Mental health
  • Arts and Humanities (miscellaneous)

指紋 深入研究「Short-term use of serotonin reuptake inhibitors and risk of upper gastrointestinal bleeding」主題。共同形成了獨特的指紋。

  • 引用此

    Wang, Y. P., Chen, Y. T., Tsai, C. F., Li, S. Y., Luo, J. C., Wang, S. J., Tang, C. H., Liu, C. J., Lin, H. C., Lee, F. Y., Chang, F. Y., & Lu, C. L. (2014). Short-term use of serotonin reuptake inhibitors and risk of upper gastrointestinal bleeding. American Journal of Psychiatry, 171(1), 54-61. https://doi.org/10.1176/appi.ajp.2013.12111467